Ask a doctor

Loss of movement in forehead after Botox. Will this go away?

I received Botox in my forehead 7 days agothe left side of my forehead has no movement however the right side still does slightly well this problem go away within the next 7 days and if not will my doctor fix the problem

Doctor Answers (10)

Botox is Uneven After Treatment

+2
I tell all my patients to wait a minimum 10-14 days before coming back to the office with any issues (unless of course it is life threatening).  At that time the full effect of the toxin can be seen and any irregularity can be fixed appropriately.  I wish you the best of luck, Dr. Emer.


San Francisco Dermatologic Surgeon
5.0 out of 5 stars 15 reviews

Uneven Botox results

+2
When Botox is injected some muscles pick it up quickly, and some others take a bit of time. Faces are asymmetrical which makes this somewhat more apparent. After 10 days you can assess all muscles and then determine if more Botox is needed in any area(s).

"This answer has been solicited without seeing this patient and cannot be held as true medical advice, but only opinion. Seek in-person treatment with a trained medical professional for appropriate care."

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

Botox works by weakening muscles that cause wrinkles

+2
Loss of movement after Botox injections is normal. The degree of loss of movement can be titrated by increasing or decreasing the dose of Botox (amount of units injected). Botox usually starts working within a day or two and the full effect is usually seen after two weeks. I believe that you should give the Botox another week to work. If it is uneven you should return to your Doctor for a dose adjustment.

David Schlessinger, MD
Long Island Oculoplastic Surgeon
5.0 out of 5 stars 2 reviews

You might also like...

Uneven Botox

+1
Botox is great for forehead wrinkles.  It takes two weeks to see the full effects of Botox.  If after 7 days it seems uneven please do not be concerned.  Wait two weeks and if you do not like the results please return to your Dermatologist for Botox correction.

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 27 reviews

Botox and forehead movement

+1
Botox does eventually wear off and your forehead movement will return. Contact your board certified facial plastic or plastic surgeon's office if you have concerns about your treatment.

Michael Sullivan, MD
Columbus Facial Plastic Surgeon
5.0 out of 5 stars 30 reviews

Wait Until 3 Weeks Have Passed

+1
I'm sorry to read about your concerns. BOTOX effects usually start to show within 2 to 3 days and can take up to 3 weeks to achieve a maximum effect. I always tell patients to wait for 3 weeks before assessing the final result. Also, your doctor may feel that BOTOX should not be injected again until at least 3 weeks have passed since the original injections because of the higher potential of developing antibodies. You should discuss how your doctor will handle the problem if it persists after 3 weeks. Best wishes.

Louis C. Cutolo, Jr., MD, FACS
New York Plastic Surgeon
5.0 out of 5 stars 6 reviews

When to expect full effect of Botox treatment

+1
Muscles can show a differential response to Botox - meaning some can take longer to take effect than others.  It's usually safest to wait 2 weeks before any "touch-ups" so that the Botox is in full effect.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 17 reviews

The good and bad with Botox is that it won't last.

+1
Many thanks for your question. The good and bad with Botox is that it will wear off. The fact that you have some paralysis on the entire four head probably means that your injector 

Henry Mentz, MD
Houston Facial Plastic Surgeon
4.5 out of 5 stars 11 reviews

Botox to forehead

+1
You describe that the left side of your forehead has no movement and the right side has some slight movement a week after your Botox treatment.  I would recommend waiting another week to see how it looks and if there is still a difference, you should contact the physician who treated you to be evaluated.  The issue most likely could easily be corrected with a touch up treatment.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 13 reviews

Loss of movement from Botox

+1
if you have an undesirable result from a Botox treatment I would suggest you follow up with a Board certified dermatologist with experience with Botox. The good new is that Botox effect is temporary and wears off in time. 

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.